Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Pueblo, CO

April 15, 2013Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this red flag warning at Apr 15, 2013, 10:58 AM MDT for Las Animas County, Otero County, Colorado. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2013, 10:58 AM MDT (16:58 UTC)
Expired
Apr 15, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS85 KPUB 151658
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1058 AM MDT MON APR 15 2013

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS...UNTIL 8 PM TODAY....FOR FIRE WEATHER
ZONES 230...232 AND 233...WHICH INCLUDES LAS ANIMAS AND OTERO COUNTIES...

COZ230-232-233-160200-
/O.NEW.KPUB.FW.W.0009.130415T1658Z-130416T0200Z/
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
1058 AM MDT MON APR 15 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES
230...232 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 230...232 AND 233.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE 
  GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
639 
WWUS85 KPUB 152130
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT MON APR 15 2013

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS...UNTIL 8 PM TODAY....FOR FIRE WEATHER
ZONES 230...232 AND 233...WHICH INCLUDES LAS ANIMAS AND OTERO
COUNTIES...

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS...FROM NOON UNTIL 8 PM ON TUESDAY...FOR
FIRE WEATHER ZONE 224...WITH INCLUDES THE SAN LUIS VALLEY...

COZ224-161330-
/O.NEW.KPUB.FW.W.0010.130416T1800Z-130417T0200Z/
SAN LUIS VALLEY-
330 PM MDT MON APR 15 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 8 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE 
  GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ230-232-233-160200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-130416T0200Z/
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
330 PM MDT MON APR 15 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 230...232 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 230...232 AND 233.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE 
  GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
820 
WWUS85 KPUB 160158
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
758 PM MDT MON APR 15 2013

...RED FLAG WARNING FOR FIRE WEATHER ZONES 230...232 AND
233...WHICH INCLUDES LAS ANIMAS AND OTERO COUNTIES...EXPIRES AT
800 PM...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES
AND DRY FUELS...FROM NOON UNTIL 8 PM ON TUESDAY...FOR FIRE
WEATHER ZONE 224...WITH INCLUDES THE SAN LUIS VALLEY...

COZ230-232-233-160300-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-130416T0200Z/
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
758 PM MDT MON APR 15 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 230...232 AND 233...

NORTH WINDS WILL REMAIN GUSTY FROM THE NORTH THROUGH THIS
EVENING. HOWEVER...RELATIVE HUMIDITY IS QUICKLY RISING AS A COLD
FRONT MOVES THROUGH THE AREA..

$$

COZ224-161800-
/O.CON.KPUB.FW.W.0010.130416T1800Z-130417T0200Z/
SAN LUIS VALLEY-
758 PM MDT MON APR 15 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR 
FIRE WEATHER ZONE 224...

* AFFECTED AREA...FIRE WEATHER ZONE 224.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID RATES OF FIRE 
  GROWTH AND SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:24 AM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, Apr 15, 5:24 AM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
524 AM MDT MON APR 15 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 408 AM MDT MON APR 15 2013

...SHORT TERM FORECAST CONCERNS INCLUDE SNOW...TEMPERATURES AND
WINDS...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATES
MODERATE TO STRONG WESTERLY FLOW ALOFT ACROSS THE REGION AS A STRONG
JET STREAM CONTINUES TO TRANSLATE ACROSS THE PAC NORTHWEST THROUGH
THE ROCKIES AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATES A JET
STREAK MOVING MOVING ACROSS SOUTH CENTRAL AND INTO EASTERN COLORADO
AT THIS TIME. REGIONAL RADARS INDICATING SHOWERS ASSOCIATED WITH JET
STREAK MOVING ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE
PIKES PEAK REGION. HOWEVER...WITH VERY DRY LOWER ATMOSPHERE (DEW PTS
IN THE SINGLE DIGITS AND TEENS ACROSS SOUTHEAST COLORADO)...NOT
SEEING MUCH IF ANY PRECIPITATION REACHING THE GROUND ACROSS EASTERN
PORTIONS OF THE AREA.

JET STREAK CONTINUES OUT ACROSS THE EASTERN PLAINS THIS MORNING WITH
NEXT EMBEDDED SHORT WAVE TRANSLATING ACROSS THE GREAT BASIN AT THIS
TIME. WEST TO SOUTHWEST FLOW ALOFT WILL KEEP OCCASIONAL LIGHT TO
MODERATE SNOWFALL IN PLACE ACROSS THE CONTDVD WITH ACCUMULATIONS OF
1 TO 5 INCHES...MAINLY ACROSS THE CENTRAL MTS. SHOULD SEE PRECIP
CHANCES DIMINISHING ACROSS THE EASTERN MTS AND PLAINS THIS
MORNING...WITH CHANCES INCREASING AGAIN LATE THIS AFTERNOON ACROSS
THE HIGHER TERRAIN. MODELS INDICATING LOW PRESSURE DEVELOPING AND
STRENGTHENING ACROSS THE SOUTHERN I-25 CORRIDOR THROUGH THE
AFTERNOON WITH GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED ACROSS THE
SOUTHEAST PLAINS AND GUSTY SOUTH TO SOUTHWEST WINDS ALONG AND WEST
OF THE I-25 CORRIDOR. SUBTLE DIFFERENCES IN MODELS TODAY LEADING TO
BIG DIFFERENCES IN TEMPERATURES...ESPECIALLY ACROSS EASTERN
COLORADO. AT ANY RATE...HAVE GONE ON THE WARMER SIDE OF
GUIDANCE...ESPECIALLY FOR SOUTHERN EL PASO COUNTY THROUGH THE
SOUTHERN I-25 CORRIDOR WHERE HIGHER RES MODELS (WRF...RAP AND HRRR)
ALL INDICATING THE MORE SOUTH TO SOUTHWEST WINDS HELPING TO BOOST
TEMPERATURES. LOCALIZED RED FLAG CONDITIONS REMAIN POSSIBLE ACROSS
HUERFANO AND WESTERN LAS ANIMAS COUNTIES THIS AFTERNOON...THOUGH
DOES NOT LOOK WIDESPREAD ENOUGH FOR HIGHLIGHTS AT THIS TIME.

FLOW ALOFT BECOMES MORE SOUTHWEST TONIGHT AS EMBEDDED SHORT WAVE
DIGS INTO THE SOUTHERN GREAT BASIN AND STARTS TO LIFT OUT INTO
WESTERN COLORADO. INCREASING MOISTURE AND LIFT WILL KEEP OCCASIONAL
SNOW ONGOING ACROSS THE CONTDVD WITH ANOTHER 2 TO 5 INCHES
POSSIBLE...GREATEST AMOUNTS ACROSS THE CENTRAL MTS. FLOW ALOFT HELPS
PUSH LEE LOW INTO EASTERN NEW MEXICO ALLOWING FOR ANOTHER SURGE OF
COOLER AIR MOVING ACROSS THE SOUTHEAST PLAINS. MODEL SOUNDINGS
INDICATING DEEPENING MOISTURE...ESPECIALLY ACROSS THE PIKES PEAK
REGION WHERE UPSLOPE FLOW WILL HELP PRODUCE AREAS OF DRIZZLE ALONG
WITH CHANCES OF LIGHT SNOW OR FLURRIES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 408 AM MDT MON APR 15 2013

...MIXED BAG OF WEATHER TUESDAY THROUGH THURSDAY...

FORECAST MODELS ARE CONTINUING TO TAKE THE APPROACHING STORM
SYSTEM ON A TRACK TOO FAR NORTH TO BRING MUCH APPRECIABLE SNOWFALL
TO SOUTHERN COLORADO. THE SYSTEM WILL DIG SOUTH ACROSS SOUTHERN
NEVADA BY LATE TUESDAY...MOVE EAST OVER SOUTHWEST COLORADO BY LATE
WEDNESDAY AND THEN END UP OVER WESTERN NEBRASKA BY THURSDAY
MORNING. THIS TRACK WILL BRING SOME SNOW TO THE MOUNTAINS AND
PALMER DIVIDE BUT PROBABLY NOT TOO MUCH ELSEWHERE.

THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE WILL SEE SOME SNOW
TUESDAY AND TUESDAY NIGHT BUT THE BEST SNOW ALONG THE CONTINENTAL
DIVIDE WILL LIKELY MOVE THROUGH ON WEDNESDAY. WINTER WEATHER
HIGHLIGHTS MAY BE NEEDED FOR WEDNESDAY AT SOME POINT...BUT
PROBABLY NOT BEFORE THEN.

OVER THE PLAINS...A SHALLOW SURFACE COLD FRONT WILL BE FIGHTING
STRONG SOUTHWEST FLOW ALOFT. THE FRONT MAY RETREAT TO THE EAST
TUESDAY AFTERNOON AS SOUTHWEST WINDS WIN OUT...ESPECIALLY OVER THE
SOUTHERN FOOTHILLS AND PLAINS SOUTH OF HIGHWAY 50. IF THIS
HAPPENS...TEMPERATURES COULD BE A LOT MILDER THAN CURRENTLY
FORECAST. HIGH FIRE DANGER IS ANOTHER CONCERN FOR TUESDAY. THE SAN
LUIS VALLEY AND THE PARTS OF THE PLAINS WHERE THE SURFACE FRONT
SHIFTS EAST COULD SEE WINDS GUSTING OVER 40 MPH AND HUMIDITIES
BELOW 15 PERCENT DURING THE AFTERNOON. NO FIRE WEATHER HIGHLIGHTS
AT THIS TIME BUT THEY MAY BE ISSUED TODAY PENDING LATER MODEL
DATA.

TUESDAY NIGHT...THE FRONT WILL MAKE A RUN BACK TOWARD THE
MOUNTAINS. WITH THE UPPER LOW AND JET A LITTLE CLOSER...AND THE
SURFACE FRONT A LITTLE DEEPER...SOME LIGHT PRECIP MAY START
TO FALL FROM THE CLOUDS ACROSS PARTS OF THE EAST...ESPECIALLY
WHERE TERRAIN LIFTING WILL BE MAXIMIZED ACROSS EL PASO AND
EASTERN TELLER COUNTIES. JUST SPOTTY LIGHT PRECIP EXPECTED
ELSEWHERE ACROSS THE EAST AT THIS TIME. POSSIBLE PRECIP TYPES
INCLUDE LIGHT SNOW...DRIZZLE AND FREEZING DRIZZLE BASED ON THE
SHALLOW NATURE OF THE MOIST LAYER.  AREAS OF SNOW WILL CONTINUE
ALONG THE CONTINENTAL DIVIDE.

ON WEDNESDAY...THE UPPER LOW WILL MOVE INTO SOUTHWEST COLORADO.
THIS WILL BRING THE BEST CHANCE FOR SIGNIFICANT SNOWFALL TO THE
MOUNTAINS ALONG THE CONTINENTAL DIVIDE. IT WILL ALSO INCREASE THE
THREAT FOR SNOWFALL OVER THE PALMER DIVIDE BY LATE IN THE DAY.
OTHERWISE...IT COULD BE ANOTHER DAY OF HIGH FIRE DANGER WITH
LITTLE IF ANY PRECIP ELSEWHERE. WINDS COULD GUST OVER 40 MPH
ACROSS THE SAN LUIS VALLEY AND MOST OF THE PLAINS AGAIN.
ADDITIONALLY...HUMIDITIES COULD BE IN THE TEENS AGAIN. SO...ONCE
AGAIN...THE SAN LUIS VALLEY AND SOUTHEAST PLAINS COULD NEED FIRE
WEATHER HIGHLIGHTS.

WEDNESDAY EVENING...THE UPPER LOW MOVES INTO NORTHEAST COLORADO.
AS THIS HAPPENS...A COLD FRONT SURGES SOUTH THROUGH EASTERN
COLORADO...BRINGING THE BEST OPPORTUNITY FOR SNOW TO THE EAST.
DOESN'T LOOK LIKE ENOUGH FOR WINTER WEATHER HIGHLIGHTS AT THIS
POINT...BUT A BRIEF SHOT OF WIND AND SNOW MOST AREAS OF THE
EAST WEDNESDAY EVENING...WITH SNOWFALL TENDING TO WIND DOWN
ALONG THE CONTINENTAL DIVIDE.

THURSDAY LOOKS LIKE THE COLDEST DAY OF THE WEEK UNDER STRONG
NORTHERLY FLOW ALOFT. TEMPERATURES WELL BELOW AVERAGE THIS
DAY...COMBINED WITH BRISK WINDS CREATING LOW WIND CHILLS.
COLD...SLIGHTLY CYCLONIC...FLOW ALOFT ON THE BACK SIDE OF THE LOW
WILL LIKELY YIELD SOME SNOW SHOWERS ALONG AND NEAR THE HIGHER
TERRAIN...WITH MOSTLY DRY CONDITIONS ELSEWHERE.

FRIDAY BRINGS A RESPITE IN THE COLD AND UNSETTLED WEATHER BUT A
NEW SYSTEM COULD CROSS THE AREA SATURDAY AFTERNOON AND EVENING...
WITH RESIDUAL EFFECTS LINGERING THROUGH SUNDAY. LW

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 408 AM MDT MON APR 15 2013

REGIONAL RADARS INDICATING SHOWERS ASSOCIATED WITH JET STREAK MOVING
ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE  PIKES PEAK
REGION. HOWEVER...WITH VERY DRY LOWER ATMOSPHERE (DEW PTS IN THE
SINGLE DIGITS AND TEENS ACROSS SOUTHEAST COLORADO)...NOT SEEING MUCH
IF ANY PRECIPITATION REACHING THE GROUND ACROSS EASTERN PORTIONS OF
THE AREA. HOWEVER...COULD SEE BRIEF MVFR CONDITIONS AT COS THROUGH
16Z WITH VFR CONDITIONS AND BREEZY SOUTH TO SOUTHWEST EXPECTED AT
ALL TAF SITE THROUGH THE LATE AFTERNOON. ANOTHER SURGE OF COOLER AIR
MOVES ACROSS THE EASTERN PLAINS EARLY THIS EVENING...WITH MVFR AND
IFR CONDITIONS DEVELOPING AT PUB AND COS ALONG WITH THE POTENTIAL
FOR LIGHT DRIZZLE...FREEZING DRIZZLE OR FLURRIES AT COS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT TUESDAY FOR COZ058-060.

&&

SHORT TERM...MW
LONG TERM...LW
AVIATION...MW
Hazardous weather outlook, Apr 15, 6:10 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
610 AM MDT MON APR 15 2013

COZ058>089-093>099-161215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
610 AM MDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT TO MODERATE SNOW CAN BE EXPECTED ACROSS THE
CONTINENTAL DIVIDE TODAY AND TONIGHT. SNOW ACCUMULATIONS OF 5 TO 10
INCHES ARE EXPECTED ACROSS THE CENTRAL MOUNTAINS...WITH 1 TO 3
INCHES POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS.

ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE ACROSS THE REST OF
THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS...WITH LOCALIZED
ACCUMULATIONS OF A FEW INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...A MIXED BAG OF WEATHER WILL IMPACT
SOUTHERN COLORADO. SEVERAL INCHES OF SNOW WILL ACCUMULATE ALONG
THE CONTINENTAL DIVIDE DURING THIS PERIOD...ESPECIALLY DURING THE
DAY ON WEDNESDAY. ACROSS THE LOWER ELEVATIONS...THERE COULD BE
SOME SPOTTY LIGHT PRECIPITATION AT TIMES IN THE FORM OF LIGHT
SNOW...DRIZZLE OR FREEZING DRIZZLE...BUT THE MAIN CONCERN THROUGH
MOST OF WEDNESDAY WILL PROBABLY BE THE FIRE DANGER. A COMBINATION
OF WINDS GUSTING OVER 40 MPH AT TIMES AND HUMIDITIES IN THE TEENS
WILL RESULT IN HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY AND
PARTS OF THE PLAINS BOTH TUESDAY AND WEDNESDAY.

LATE WEDNESDAY AND WEDNESDAY NIGHT...UPPER LOW PRESSURE WILL SHIFT
INTO NORTHEAST COLORADO SENDING A COLD FRONT SOUTH THROUGH THE
SOUTHEAST COLORADO PLAINS. AT THIS TIME...THE BEST CHANCE FOR SNOW
WILL SHIFT INTO EASTERN COLORADO...AS SNOWFALL WINDS DOWN ALONG
THE CONTINENTAL DIVIDE. AS THE FRONT MOVES THROUGH...MOST OF
SOUTHEAST COLORADO WILL SEE A BRIEF SHOT OF WIND AND SNOW ALTHOUGH
IT DOESN'T LOOK TO STICK AROUND LONG ENOUGH TO REQUIRE WINTER
WEATHER HIGHLIGHTS AT THIS TIME.

STRONG NORTHERLY WINDS IN THE UPPER ATMOSPHERE WILL BRING MUCH
COLDER THAN AVERAGE TEMPERATURES TO SOUTHERN COLORADO ON
THURSDAY. BRISK WINDS COULD DROP WIND CHILL TEMPERATURES TO
NEAR ZERO AT TIMES. SNOW SHOWERS ALONG AND NEAR THE MOUNTAINS
COULD DROP LOCAL LIGHT ACCUMULATIONS OF SNOW.

DRY AND WARMER WEATHER WILL RETURN TO THE AREA ON FRIDAY.  A NEW
WEATHER SYSTEM COULD MOVE ACROSS THE AREA SATURDAY AFTERNOON AND
EVENING. THIS SYSTEM COULD BRING ADDITIONAL LIGHT ACCUMULATIONS
OF SNOW TO THE MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE CENTRAL MOUNTAINS AND POSSIBLE ACROSS THE REST OF
THE HIGHER TERRAIN THROUGH TONIGHT.

23/50

In the hours before

Local storm report, Apr 15, 7:14 AM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
714 AM MDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     SNOW             4 WNW BUENA VISTA       38.86N 106.20W
04/15/2013  M1.0 INCH        CHAFFEE            CO   TRAINED SPOTTER

            STARTED OVERNIGHT. MODERATE SNOW CONTINUING AT REPORT
            TIME.

&&

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:30 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache29 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.